Search Discussions

Main Content

  • rblackman
    hey everyone ! It’s been a while since I’ve been on here.  since being diagnosed back in April things have been pretty up and down. My doctor had me on copaxone however I needed to be taken off due to an allergic reaction. Now I am on Tecfidera and haven’t had many issues except one of the issues is a rash. Two days ago I noticed little red spots mainly on my upper body, so the chest and shoulder area and it doesn’t itch at all it’s just there . Have been using coconut oil to hydrate the area thinking it may be dry skin but it’s still there . Has anyone taking Tecfidera ever have this same side effect ? It truly isn’t bothering me I just need to know because I truly do not want to stop this medication after only starting it 4 days ago . 
  • weezle
    What you're experiencing is flushing and is one of the most common side effects of Tecfidera. The longer you're on it the less often it happens, but I've been taking it over a year and still occasionally get it. Taking an aspirin or antihistamine daily can help prevent it, for some reason eating applesauce when you take your medication helps some people too. As a pharmacy specialist I'm surprised your doctor and pharmacist warn you about the flushing. It's uncomfortable, but nothing to worry about .